MAUDE Adverse Event Report: ICU MEDICAL INC SPINNING SPIROS CONNECTOR

ICU MEDICAL INC SPINNING SPIROS CONNECTOR
Model Number 20130-01
Medical Device Problem Code Blocked Connection (2888)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional engineering analysis of the 20130-01 spinning spiros was performed.The spinning spiros was tested per the applicable product specification.The results recorded a internal leak.Under microscopic observation it was found that the device o-ring component was missing.This condition caused the internal leakage.Findings: engineering evaluation of the returned devices confirmed the 20130-01 spinning spiros was manufactured incorrectly.Detailed analysis of the involved component manufacturing and assembly processes which included equipment, inspections and work instructions was performed.The team identified several improvements focusing on the press, test operations and welder station processing sequences.The automated assembly process now has a sensor that 100% verifies the presence and proper placement of the componentry (o-ring on the female luer).The work flows were modified, additional detailed assembly instructions were implemented and affected employee training was performed.
 
Event or Problem Description
Complaint received reporting occlusion/extraction difficulties with set-up consisting of one (1) 20130-01 spinning spiros; syringe; vial adaptor.It was reported that " technician was unable to withdraw drug from vial adapter.The syringe-spiros combination seems to just draw air, and not allow drug to be pulled up through the syringe".There was no patient involvement or any reported adverse operator consequences.Device return: one used 20130-01 spinning spiros attached to a 10ml bd syringe; genie vial adaptor attached to vial of dacogen.Engineering testing and analysis of the returned set-up was performed.The results recorded no functional or performance issues with the returned genie vial adaptor.Initial evaluation of the 10ml syringe - mated to the 20130-01 spinning spiros documents that when accessed would only draw air, thus confirming the reported product issue.Cont.Section h.10.

Brand Name
SPINNING SPIROS CONNECTOR
Common Device Name
CONNECTOR
Manufacturer (Section D)
ICU MEDICAL INC
600 n. field dr
lake forest IL 60045
Manufacturer (Section G)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa., 22790
MX   22790
Manufacturer Contact
reed covert
4455 atherton dr.
salt lake city, UT 84123
MDR Report Key19554760
Report Number2025816-2014-00162
Device Sequence Number12463925
Product Code FPA
UDI-Device Identifier00840619023386
UDI-Public(01)00840619023386(17)171201(10)23-064-Y1
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 05/08/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2017
Device Model Number20130-01
Device Catalogue Number20130-01
Device Lot Number23-064-Y1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2013
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10ML BD SYRINGE' GENIE VIAL ADAPTOR.; DACOGEN VIAL.
Patient SexUnknown